• question-icon

    What causes chest discomfort after taking workout supplements?

default
Posted on Thu, 6 Jul 2017 in Medicines and Side Effects
Question: took work out supplements about a month ago and my left arm started hurting a little it went away for awhile and now it happened again the other day but my chest feels heavy as well
doctor
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer:
may not be due to supplement

Detailed Answer:
HI, thanks for using healthcare magic

Most supplements and medications are not associated with soft tissue or chest discomfort but you would need to check out the specific ingredients of this supplement to see what are the side effects

All supplements and traditional meds would have different ingredients with different possible effects, the name or ingredients of the supplement that you used is not mentioned above

Commonly persons link chest discomfort and pain in the left arm with heart disease or a heart attack but this would not be likely at your age unless you have a very strong personal history of heart disease or your family has a very strong family of heart disease or you have a lot of risk factors ( smoking, diabetes, high blood pressure, high cholesterol, overweight/obese)

Outside of the above then the pain in the arm may be due to injury to the soft tissues in that area (muscles, tendons, ligaments etc). This may be a strain, spasm, etc

Chest pain can be due to any structure in the chest-(1) skin (eg neuralgia), (2)muscles (muscle strain or injury),
(3)bones (injury or inflammation eg costochondritis),
(4) esophagus (reflux or spasm
(5) lungs,
(6)heart.
(7)It can also be due to anxiety, this is considered if it is not related to any of the above.

I hope this helps,feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 18 minutes later
I feel completely fine know but still made a doctor app for Friday to see whats going on my friend who is a medic said it may be angina
doctor
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer:
angina- chest pain with activity, decreases with rest

Detailed Answer:
HI

Angina occurs when there is decreased blood supply to certain aspects of the heart.

At times of activity, the heart needs more blood. This is the reason that persons with angina would notice that they get chest pain with activity that then decreases with rest.
Angina also does not occur in isolation. There is usually a history of high blood pressure, high cholesterol, smoker. A risk factor that would cause the blockage or decreased blood flow.

If there is no history of any of these, no history of heart disease, no previous history of angina -- then it is unlikely but you can see your doctor for an assessment
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 5 minutes later
ok so since there is no history of any of that it may not be heart related you believe cuz google also said cancer but everyone was like don't ask google lol
doctor
Answered by Dr. Michelle Gibson James 24 minutes later
Brief Answer:
very rare and unlikely

Detailed Answer:
HI

Agreed, don't ask google re medical symptoms.

Cancer is the least common cause for most symptoms.

Chest discomfort , as mentioned can be due to any structure in the chest cavity from the skin inwards.
Cancer of the heart is not common, lung cancer can occur but more commonly in older persons with a long history of smoking, esophageal cancer is also not common, cancer of the muscles, bones of the chest- this is very uncommon

Your doctor can assess you at your appointment tomorrow

If anything else unclear, can let me know
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 6 minutes later
Just making sure my heart isn't failing lol
doctor
Answered by Dr. Michelle Gibson James 40 minutes later
Brief Answer:
heart failure is a gradual process

Detailed Answer:
The heart does not fail suddenly unless a person is acutely injured. There would be previous symptoms of heart failure- shortness of breath, palpitations, history of fluid retention and the risk factors mentioned before

Your appointment tomorrow should help to ease your mind
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16811 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  High cholesterol

doctor1 MD

I have been fainting for 1 year and 8 months. I had all kinds of test done for heart, nuero, blood work, And still no one what is causing the...

doctor1 MD

43yo white female, dx: hashimotos thyroiditis, PCOD, anxiety,depression,panic attacks, agoraphobia,vitamin deficiencies ,high cholesterol, and...

doctor1 MD

Ive been having headaches for most of the day and night for three days already. Mefenamic acid and paracetamol dont seem to work. What should I do?...

doctor1 MD

My doctor prescribed me godex Ds medication because my sgpt was high, what are the indications of this drugs. And how long I can use it. Currently...

doctor1 MD

I woke up this morning g with swollen lips and itchy bumps on my upper arms YYYY@YYYY

doctor1 MD

are you able to help me with my medicine for High Blood Pressure?

doctor1 MD

Hello, I am a 64 year old healthy male. For more then 25 years I have been taking statins for high cholesterol , lipitor and others however now I...

Get personalised answers from verified doctor in minutes across 80+ specialties

148 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Michelle Gibson James
  • Q - On insulin for diabetes. Missing periods. Pregnancy test negative. What...

  • Q - Having cramps and periods. Took advil. What should I do to get relief...

  • Q - I am 20 years old. Trying to increase height. Suggest some medicine

  • Q - Having sarcoidosis disease. What happens when they come into contact...

  • Q - After waking up there is a loud pop and the hearing improves. Looking...

  • Q - Put oxygen in nose during colonoscopy. Started sneezing and runny nose....

  • Q - Had intercourse. Getting burning sensation when urinating. What are the...

  • Q - what does Minor linear atelectasis and fibrosis posterobasal segment...

  • Q - Have blocked bile duct. Scan could not found gall bladder. What is the...

  • Q - Ultrasound showed benign cyst in kidney. Blood test showed low vitamin...

backtotop2